Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is depression a side effect of Amlodipine?

I have been prescribed amlodipine for vaso spasm/ angina pain. I am experiencing bad headaches, upper vertebrae pain, nausea, depression, tiredness. I cannot remember any drugs I have ever taken other than a few tylenol. I am a gluten free vegetarian, so I have a good diet.
Mon, 22 Jun 2015
Report Abuse
General & Family Physician 's  Response
Hi & Welcome.
I appreciate your concern for the safety of Amlodipine.

Amlodipine is a calcium channel blocker used in the treatment of various conditions like high BP, angina pectoris, etc.
The most common side effects that can occur with its use include:
Constipation, swelling of ankles (oedema), increase heart beat, headache, dizziness, and sleep disturbances.

Depression is not associated with the use of Amlodipine.
You are advised to consult a neurologist for proper evaluation and probable use of antidepressant drugs like SSRI for your symptoms of depression.

Hope this answers your query.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Is depression a side effect of Amlodipine?

Hi & Welcome. I appreciate your concern for the safety of Amlodipine. Amlodipine is a calcium channel blocker used in the treatment of various conditions like high BP, angina pectoris, etc. The most common side effects that can occur with its use include: Constipation, swelling of ankles (oedema), increase heart beat, headache, dizziness, and sleep disturbances. Depression is not associated with the use of Amlodipine. You are advised to consult a neurologist for proper evaluation and probable use of antidepressant drugs like SSRI for your symptoms of depression. Hope this answers your query.